- 11 years ago
- Wedding: September 2009
Anyone on it?
Anyone on it?
I don’t recommend it because one of my old co-workers used it and got skin cancer.
I used it several years ago- It worked amazingly well for my skin, but it took time. Since you’re getting married in September, I would NOT recommend using it until after the wedding. It made my skin break out something awful the first three months, and it was dry, flaky, and painful. It cleared my skin up pretty permanently, though- I get the occasional breakout on my period, but it’s NOTHING to what it used to be! You’ll also have some scars, if your acne is bad…but they aren’t deep and they heal over a few months.
Definitely be careful with Accutane. It causes intensely dry skin, and you have to watch what you eat because it’s basically an overdose of vitamin A. They warn you that you may experience depression while on it, and I did have mild depression, but that might have been entirely separate from the drug.
All in all, I don’t regret taking Accutane, but if you’re looking for a way to clear up your skin before the wedding, consider using Yaz. I’m on it and not only has it regulated my cycles, it has also made my skin even- something that Accutane didn’t do.
Best of luck to you!
I used it when I was about 15, I do NOT recommend it. It has given me such skin complications since, and my skin hasnt cleared up the greatest to boot. ugh!
I can however say I do know of a few others that have been on it and has changed their lives. Its a long long gruling process, filled with LOTS of dry skin, break outs, precautions (I had to get blood tested every month) and high, HIGH sensitivity to the sun/wind/all major elements as well as some scary scary side effects!
I agree with msannalycical, try going on a birth control that has a focus on acne – it can be great for both hormones as well as breakouts!
@hhcheung2000 – umm, I have never heard anything about people getting skin cancer from accutane….I just don’t see how that would happen!
@lisalulu – I have struggled with acne all my life and am finally starting to get it under control by some new methods. If this is your reasoning behind this post, please PM me and we can chat some more!
My husband has severe acne and started accutane about 6 months before our wedding. He only made it through 2 months of the prescription. It was very painful for him and there were a ton of side effects from sleep loss, depression, etc. It was really awful. So I caution you…treat lightly. He’s a really big guy so his dosage was huge, something that may have accounted for the waterfall side effects.
Before you take accutane, have you tried solodyn? I took solodyne for 4 months before the wedding and my skin was perfect by the wedding and still looks great (I stopped taking it about a month before the wedding). Solodyn has none of those scary warning for women…
After years of battling skin issues, my dermatologist in high school tried to put me on Accutane. I researched all of the risks and benefits, but I was not willing to deal with all of the side effects. I tried birth control instead & it has done wonders for my skin. It’s incredible! For the occassional issue I’ll use Proactive, which isn’t too harsh on my skin.
Another thing to think about…if you decide to go on Accutane, you MUST use two forms of birth control (e.g. condoms and the pill). Accutane causes horrible birth defects if taken while pregnant.
I have nothing but wonderful praise for Accutane. I was on it twice, once in high school and again about 8 years later. I had spent years going to dermatologists and trying every thing under the sun before a doctor finally prescribed the Accutane. It worked AMAZINGLY well. My acne went from hundreds of huge zits all over my body to absolutely perfect, clear skin. The first round I had no side effects at all other than dry skin, which was actually a huge relief after spending years being horribly greasy. The acne stayed gone for about 8 years, then returned slightly. Because I had such good success with it the first time, my doctor put me on it again. The second time it also worked awesomely well, but this time I did start to have some depression as a side effect. Because of this I ended my regimen a few months early and did not receive the full benefits of the teartment. However, I don’t regret taking it either time. It changed my life and saved me from pain and humiliation. As long as you are careful to monitor your side effects I highly recommend it.
I’m currently on Accutane and I’ve had good results thus far. Yes my skin did get dry and flaky but never painful. The only part that bothers me is my lips being super dry. Sometimes they peel, crack and bleed, but I can handle it as long as it keeps my skin and shoulders clear. I started off with a small dose and the Derm has been incresing it a little bit every month. I did get a few patches of excema but the Derm gave me a perscription cream for it. I use Aveeno body lotion and lip balm as well as cetephil cleanser and facial moistuizer. I dont’ mind getting blood work every month either, because it’s helping my skin.
I had a friend that took accutane and she had great results with it. Her doctor made her take bc pills even though she does not have sex because of the horrible birth defects it can cause if you become pregnant while taking it.
I read that you have to have your liver checked regularly as well as the two forms of birth control. You also must limit your sun exposure. I think if you have bad acne it would be worth it but be careful!
I don’t know if you already know this, but here’s something else to think about. You can’t donate blood if accutane is in your system. So even after you’ve stopped it, there’s a certain waiting period before you can donate blood again.
I’ve been on it twice. I didn’t love it, but I didn’t hate it. I was HORRIBLE at remembering to take it though, so I think that may have contributed to it not really working. Both my sisters tried it, and so did my mom and aunt. All successful.
Right now I’m on the pill, and my skin isn’t clear like I’d like it, but it’s not awful like it could be.
@Chantellamus, could you tell us what methods you’re trying?
I took Accutane many years ago and it was one of the best things I did. During the treatment period, I felt dry/dehydrated all the time, but that was the most significant side effect I experienced. I don’t breakout anymore, but I do get small zits every now and then. Accutane gave me great results and I would recommend it to anyone who’s tried everything under the sun.
I’m a pharmacist and alot of my customers are on accutane. It works wonders for them. Some of them do experience some side effects like peeling of the skin and dehydration but for severe acne it does wonders! Results seem almost definite!
The topic ‘Accutane’ is closed to new replies.